MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100730
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Lot was not reported.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a fistula coiling, a sl-10, stryker microcatheter (mc) was used.A micrusframe s10 was used as the first coil, but it was too small.The second coil was a micrusframe10 7mm x 30cm (mfr100730, lot unknown) but it could not be pushed through the microcatheter.Afterwards, an attempt was made to deploy the coil outside the patient in a water basin, but this was also not possible.The coil could not be pushed out of the insertion device.Afterwards, another coil of the same size was used, which could again be pushed through the same catheter normally.There was no surgery delayed due to the reported event.The procedure was successfully completed.There was no report of patient injury.Additional information received indicated that it was necessary to remove the microcatheter because the coil could not be pushed through.The mc was controlled.Cerebral position was also lost for a short time.However, this was not a major problem.The mc was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The same catheter was still used for the intervention.The coil delivery system did not appear to be damaged at any time.Nothing was noted to be obstructing the microcatheter or introducer.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a a fistula coiling, a sl-10, stryker microcatheter (mc) was used.A micrusframe s10 was used as the first coil, but it was too small.The second coil was a micrusframe10 7mm x 30cm (mfr100730, lot unknown) but it could not be pushed through the microcatheter.Afterwards, an attempt was made to deploy the coil outside the patient in a water basin, but this was also not possible.The coil could not be pushed out of the insertion device.Afterwards, another coil of the same size was used, which could again be pushed through the same catheter normally.There was no surgery delayed due to the reported event.The procedure was successfully completed.There was no report of patient injury.Additional information received indicated that it was necessary to remove the microcatheter because the coil could not be pushed through.The mc was controlled.Cerebral position was also lost for a short time.However, this was not a major problem.The mc was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.The same catheter was still used for the intervention.The coil delivery system did not appear to be damaged at any time.Nothing was noted to be obstructing the microcatheter or introducer.A continuous flush was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile unit micrusframe10 7mm x 30cm was returned to cerenovus for evaluation.Cerenovus conducted a visual inspection and microscopic inspection.During the visual analysis, the core wire was found kinked at 43.4 inches and the introducer was found damaged and partially zipped.The embolic coil was inspected under a microscope, and it was found stretched.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not being provided.Considering the available information and based on the results during the analysis, both of the customer complaints ¿coil- impeded-in introducer¿ and ¿detachable coil delivery system (dcs) - impeded in microcatheter with loss of cerebral target position¿ were confirmed.The damaged conditions found on the device contributed to the impediment felt reported by the customer, since the coil was not able to move through the device and it can¿t come out on the functional test.The damages could be caused due to excessive force.Impeded in introducer and impeded in microcatheter are both potential complications associated with the use of this device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precautions: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 7MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12893722
Report Number3008114965-2021-00604
Device Sequence Number11655662
Product Code KRD
UDI-Device Identifier10886704077886
UDI-Public10886704077886
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMFR100730
Device Catalogue NumberMFR100730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10, STRYKER MICROCATHETER
Patient SexUnknown